MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CITADEL BED FRAME; BED, AC-POWERED ADJUSTABLE HOSPITAL

ARJOHUNTLEIGH POLSKA SP. Z O.O. CITADEL BED FRAME; BED, AC-POWERED ADJUSTABLE HOSPITAL
Model Number CX611B3F4AMAB0
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fall (1848)
Date of Event 09/25/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation is still on-going.Conclusions will be available upon investigation completion.
 
Additional Manufacturer Narrative
The investigation is on-going.Further information will be available in the next expected report.
 
Event or Problem Description
It was claimed by a customer that the patient fell while trying to grab the safety side.The nurse was cleaning the patient and when she rolled the patient to the other side, the patient rolled off the bed.Allegedly the safety side was not working as correctly and it fell when the patient was trying to reach it.The patient coded and expired within minutes from the incident.The arjo field service engineer inspected the device on-site and found no issue with the bed.All safety side were functioning as intended.It was found only the footboard missing.
 
Additional Manufacturer Narrative
The investigation is on-going.Conclusions will be available upon investigation complexion.
 
Additional Manufacturer Narrative
It was claimed by a customer that the patient fell while trying to grab the safety side.The nurse was cleaning the patient and when she rolled the patient to the other side, the patient rolled off the bed.Allegedly the safety side was not working as correctly and it fell when the patient was trying to reach it.The patient fell to the floor and passed away.The arjo field service engineer inspected the device on-site twice and found no issue with the bed.All safety sides were functioning as intended.During the meeting with the arjo product engineers, it was decided to perform testing to recreate the reported scenario.The issue was discussed by engineers and it was concluded that the problem might occurred when the safety side is not correctly locked in upright position.Upon testing, it was revealed that a correctly locked side panel is more secure, it is also more susceptible to damage under high force.Conversely, an incorrectly locked panel, though easier to lower, due to the low force required for unintended lowering.According to citadel bed instruction for use (830.213-en rev g): "make sure the locking mechanisms are securely engaged when the side rails are raised." the ifu provide the correct way of raising and lowering the safety side panel: "to lower the side rail: 1.Hold either side rail handle.2.Pull the blue release lever and lower the side rail, holding the side rail until it is completely lowered.The side rail folds down next to the deck.To raise the side rail: 1.Hold either side rail handle.Pull the split side rail up and away from the bed until it locks in the raised position.2.The head end and foot end side rails operate in the same way." operation of side rails should be checked daily by the care giver.¿warning: failure to carry out these checks, or continuing to use the product if fault is found, may compromise the safety of both the patient and care giver.Preventive maintenance can help to prevent accidents.¿ arjo device was used for a patient treatment when the event occurred and from that perspective it played a role in the event.The device was performing as intended.This complaint was assessed as reportable due to the allegation of a patient's fall resulting in death.

Brand Name
CITADEL BED FRAME
Common Device Name
BED, AC-POWERED ADJUSTABLE HOSPITAL
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key20516226
Report Number3007420694-2024-00269
Device Sequence Number20972084
Product Code FNL
UDI-Device Identifier05056097342184
UDI-Public(01)05056097342184(11)200730
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberCX611B3F4AMAB0
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/20/2024
12/19/2024
01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown